Have been suffering depression since August last year, all I wanted was counseling, as I was missing my late husband, I was put on a waiting list. in the mean time the Doctor put me on Antidepressants, the first ones were Sertraline on them for 2 weeks, felt as though i was going crazy, looked it up, only to find it was the worst tablet to go with Thyroxine, then put me straight onto Mirtazapine, on them for 7.5 weeks, was sleeping of a night which i was doing anyway, and bad during the day, off those for 6 weeks, went through terrible withdrawal, then I was put on Fluoxetine , on them for 10 weeks, tried to master those, but lost 18lbs, i was already slim.... had the shakes very bad anxiety, depression went worse and was going even worse, loss of appetite, although I have forced myself to eat, buzzing underneath my feet, which i had when they first diagnosed me with thyroid, so i asked the doctor for a referral letter to see a private Endocrinologist , as by now I was thinking AD's do not go with thyroxine.... The Endo suggested I try either T3 or Armour thyroid, but to stay on the Fluoxetine until the Armour got into my system, but the following day I had a really bad day, I asked the Chemist about taking Fluoxetine with thyroxine, and He said everything that i had read Fluoxetine wasn't the best tablet to go with Thyroid it raises your cortisol which courses more anxiety, haven't gone onto the Armour yet, as i decided to withdraw from the fluoxetine with the help of my doctor, which now agrees, that maybe I should not have taken AD's.... I am now going through withdrawal, feel terribly ill, loss of appetite, very depressed, feel very sick and anxious, my muscles are very weak, and still have this buzzing underneath my feet like i did when they first diagnosed my thyroid also my memory has gone bad, can't think straight.......Can anybody enlighten me on all this............ can the antidepressants have messed my thyroid up?.... I am so scared at the way i feel at the moment.... Hilary
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.